Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Off PI
Jul 18, 2001

HI,

My partner has been HIV+ for more than 10 years. He started on AZT monotherapy for awhile, then Videx monotherapy. Then came HAART. On D4T, 3TC and Crixivan for almost 3 years with excellent results. The Crix was switched to Nelfinavir for ease, but he more frequently will take it without food, and that has me worried. Would it be better to have him switch to something like Sustiva or Nevirapine rather than risk resistance, or am I being overly worried?

Thanks for your help.

Response from Dr. Boyle

Switching is not a bad idea, but I'd need more information. If he is doing fantastically well on the nelfinavir (Viracept), I would consider continuing it and working on getting him to take it with a snack, candy bar or something. On the other hand, given the problems you have described, I'd have qa very low threshold for changing his regimen to something else, such as a boosted protease inhibitor, Sustiva/Stocrin (efavirenz) or Viramune (nevirapine) regimen.



Previous
Pill fatigue from Fortovase
Next
Meds Timing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement